Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 28, 2011Union County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 28, 2011, 6:34 PM EDT for Union County, New Jersey. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 6:34 PM EDT (22:34 UTC)
Expired
May 28, 2011, 7:00 PM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly

County Union County, NJ

The radar

The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS81 KPHI 282234
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SAT MAY 28 2011

NJZ008-010-012-282300-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
634 PM EDT SAT MAY 28 2011

...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT 
MIDDLESEX...MORRIS AND SOMERSET COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE 
EXTENDING FROM 3 MILES NORTHEAST OF SOMERVILLE TO 8 MILES NORTHEAST 
OF SOMERVILLE TO 8 MILES NORTH OF NEW BRUNSWICK...MOVING NORTHEAST 
AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR MILLINGTON AROUND 640 
PM...MADISON AROUND 655 PM AND CHATHAM AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4055 7439 4059 7462 4060 7462 4081 7436
      4073 7437 4067 7445 4065 7445 4065 7440
      4064 7440 4059 7444 4060 7431 4058 7429

$$

FORECASTER: DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 28, 6:23 PM EDT, 11 minutes earlier.

Area forecast discussion, May 28, 6:23 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT SAT MAY 28 2011

.SYNOPSIS...
MID-LEVEL RIDGING WILL CONTINUE TO WORKS IT WAY INTO THE REGION OVER
THE NEXT COUPLE OF DAYS. A FEW PIECES OF MID-LEVEL ENERGY TRY TO
CARVE INTO THE TOP OF THE RIDGE ON SUNDAY AND EARLY ON MONDAY WHICH
MAY PROVIDE UNSETTLED WEATHER ACROSS THE NORTHERN PARTS OF OUR CWA.
OTHERWISE, SURFACE HIGH PRESSURE KEEPS ITS GRIP ON THE REGION AS
TEMPERATURES SWELL INTO THE LOW TO MID-90S THROUGH THE FIRST PART OF
THE WEEK. A COLD FRONT WILL SWING THROUGH LATER ON WEDNESDAY INTO
THURSDAY WITH HIGH PRESSURE FILLING IN BEHIND IT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
620 PM: HAD TO CRANK UP A COUPLE OF SPS'S 5P-6P FOR MARGINAL
TSTORMS THAT HAD TDWR 33 KT 600 FT WINDS AND VERIFIED. SWEATED A
WARNING ISSUANCE ON THE ONE BEARING DOWN THRU NE NJ BUT MU LTI
PIXELS 60 DB TO 16K. STILL THINKING ON IT AS IT CYCLES BACK UP AS
THIS IS WRITTEN. AM HOPING THIS IS IT FOR THE EVENING AND JUST A
FEW DYING SHOWERS AFTER 630 PM.

THE MOST VIGOROUS ACTIVITY APPEARED TO OCCUR BETWEEN ABOUT 1825Z
AND 1925Z ALONG SOME SORT OF MOIST DISCONTINUITY IN SOUTHWEST
DELAWARE. WE HAD A VIL TO 51 JUST SOUTHWEST ELLENDALE AT 1829Z AND
45 NEAR SEAFORD AT 1924Z. IF THERE ARE ANY OTHER REPORTS OF
DAMAGE... PLEASE RELAY THESE TO THE NWS. AS FOR THE FLOOD
COMPONENT...OUR QPE FROM FFMP GAVE US ABOUT 2.1 INCHES NEAR BLADES
IN THE NANTICOKE RIVER BASIN...CERTAINLY MORE RELIABLE THAN THE
4.25 INCHES OF CONTAMINATED STP. PROBABLY SWITCHING BACK TO VCP 21
OR CLEAR AIR 32 BY 6PM AS MOSTLY SEA INDUCED INTERACTIONS OCCUR.
MAX OBSERVED WINDS IN DEL AND ON DEL BAY 27-32 KTS IN SEVERAL
REPORTS.

BELOW FROM THE 347PM DISCUSSION.

AN 18Z LAPS ANALYSIS SHOWS A CORRIDOR OF 1500 TO 2000J/KG OF CAPE
OVER THE SOUTHERN DELMARVA EXTENDING NORTHEAST INTO SOUTHEASTERN
NEW JERSEY. LOCALLY INDUCED SEA BREEZE CONVECTION HAS ALREADY
BEGUN TO INITIATE ACROSS SUSSEX COUNTY AND KENT COUNTY DELAWARE.
NOT SURE IF THE STORMS WILL BE ABLE TO MAINTAIN CURRENT DBZS AS
THEY INTERACT WITH THE MARINE LAYER OVER THE SOUTHERN DELAWARE
BAY.

MSAS THETA-E ANALYSIS SHOWS SOME COOLING AND DRYING IN SOUTHEASTERN
NEW JERSEY...MAINLY BEHIND THE SEA BREEZE FRONT, WHICH WILL MORE
THAN LIKELY HELP TO INHIBIT FURTHER DEVELOPMENT OF THE STORMS AS
THEY CROSS INTO NEW JERSEY. OTHERWISE, OVER IN THE WESTERN PORTIONS
OF OUR CWA, NUMEROUS AND WIDELY SCATTERED SHOWERS HAVE BEEN POPPING
UP MOST OF THE AFTERNOON. SHOWERS WITH A FEW RUMBLES OF THUNDER ARE
NOT OUT OF THE QUESTION THE REMAINDER OF THE EVENING ACROSS THE
LEHIGH VALLEY AND POCONOS, BUT AS WE START TO LOSE THE SOLAR
INSOLATION, WE LOSE ANY FUEL FOR THESE SHOWERS. THERE IS STILL A
DECENT AMOUNT OF MLCAPE (1000 TO 1500J/KG) OVER THESE AREAS, BUT
WITHIN THIS LOW-SHEAR ENVIRONMENT AND LACK OF ANY SUBSTANTIAL
FORCING, UPDRAFTS WILL HAVE A HARD TIME TO GROW.

OVERNIGHT A WEAK MID-LEVEL IMPULSE MAY DROP THROUGH OUR NORTHWESTERN
ZONES AND PROVIDE ENOUGH LIFT TO SPARK A FEW MORE LINGERING SHOWERS,
BUT AGAIN THESE WILL BE HIGHLY SCATTERED. SKIES SHOULD START TO
CLEAR AS THE CUMULUS FIELD BEGINS TO WANE THIS EVENING AND WINDS
BEGIN TO DIE OFF AS WELL. WITH DEWPOINTS STILL IN THE MID-60S
TONIGHT AND EARLY SUNDAY MORNING THERE WILL BE PLENTY OF MOISTURE
TRAPPED BENEATH THE LOW-LEVEL INVERSION. WE AGAIN WILL SEE PATCHY
FOG ACROSS MOST AREAS AND ESPECIALLY THOSE THAT RECEIVED SOME RAIN
FROM TODAY'S SHOWERS/CONVECTION...FOG COULD BE DENSER IN THESE
LOCATIONS. ANY FOG WILL START TO BURN OFF BY THE MID-MORNING HOURS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY WILL CLOSELY RESEMBLE SATURDAY, EXCEPT BEING A FEW DEGREES
WARMER, SO AN ALMOST IDENTICAL FORECAST IS EXPECTED. CUMULUS FIELD
DEVELOPS BY LATE MORNING AS CONVECTIVE TEMPERATURES ARE ONCE AGAIN
EXCEEDED. THE BEST INSTABILITY LIES OVER EASTERN PENNSYLVANIA AND
SOUTHERN DELMARVA AND THERE IS A LACK OF BULK SHEAR IN PLACE TO HELP
CONVECTIVE MAINTENANCE. THE ISSUE WITH THE SOUTHERN DELMARVA
CONVECTIVE POSSIBILITIES ON SUNDAY IS THE LACK OF ANY FOCUS. OVER
EASTERN PENNSYLVANIA ANOTHER PIECE OF MID-LEVEL ENERGY WILL PUSH
THROUGH DURING THE DAY, AHEAD OF A BUILDING MID-LEVEL RIDGE. THIS
VORT LOBE COULD ACT AS A CATALYST FOR CONVECTIVE INITIATION ALONG A
FINITE AREA OVER OUR WESTERN ZONES. ACROSS THE DELMARVA NOTHING
CAN REALLY BE SEEN TO ACT AS THE IGNITOR FOR STORMS, EVEN ON THE
MESOSCALE. THE CONVECTION WILL BEGIN TO WANE BY THE EVENING HOURS,
BUT COULD LINGER A BIT LONGER OVER THE HIGHER TERRAIN AS LOW-LEVEL
WARM AIR ADVECTION STARTS TO KICK IN SUNDAY NIGHT.

A LARGE WARMING TREND WILL BEGIN ON MONDAY AND LAST THROUGH A
BETTER PART OF THE WORK WEEK. VERY WARM TEMPERATURES OVER THE
NEXT FEW DAYS, COUPLED WITH AN INCREASE IN DEWPOINTS WILL MEAN
HEAT INDICES INTO THE MID-90S AND WE COULD SEE OUR FIRST HEAT WAVE
OF THE YEAR. THE NAM SHOWS A SLIGHT SOUTHWEST PLACEMENT OF THE
MID- LEVEL RIDGING WHEN COMPARED TO THE ECMWF AND THE GFS AND IS
LESS AMPLIFIED WITH ITS 500MB HEIGHTS. GFS CURRENTLY HAS 593DM
OVER MOST OF OUR CWA WITH PRETTY WEAK WINDS ALOFT. THIS MEANS THAT
A LOT OF SUBSIDENCE WILL BE TAKING PLACE ALLOWING TREMENDOUS
ADIABATIC COMPRESSION TO TAKE PLACE...LOOKING AT HIGHS IN THE LOW
90S ON BOTH MONDAY AND TUESDAY.

THE REMAINDER OF THE SHORT-TERM LOOKS TO BE DRY AS A MID-LEVEL CAP
SETS UP AS TEMPERATURES WARM ALOFT. LAPSE RATES, DUE TO THE
WARMING TEMPERATURES, ALSO SLACK OFF BOTH DAYS SO ALL WE REALLY
HAVE TO DEAL WITH WOULD BE THE OPPRESSIVE HEAT. THE HAZARDOUS
WEATHER OUTLOOK WILL CONTINUE TO BE OUR HEAT HEADLINE PRODUCT, FOR
THE TIME BEING, AS IT STARTS TO FEEL A LOT MORE LIKE SUMMER.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EARLY SEASON HEAT WAVE OF 3 TO 4 DAYS PROBABLE FOR THE INTERIOR
PORTIONS OF DELAWARE...AND ALONG AND WEST OF THE INTERSTATE 95
CORRIDOR FROM NEXT KNEL SOUTHWEST INTO NORTHEAST MARYLAND.

WHATEVER BACKDOOR LIKE EFFECTS FROM THE COOLER OCEAN THAT TRANSITION
INTO TUESDAY NIGHT SHOULD BE PUSHING EAST TO THE COAST OR OUT TO SEA
WEDNESDAY AS WESTERLY SURFACE GRADIENT REDEVELOPS AHEAD OF THE SLOW
EVOLUTION OF A COOLING TREND THAT STARTS HERE LATE THURSDAY.

MUCH OF THIS FORECAST WAS BASED ON THE 12Z HPC GUIDANCE.  THREE
DEGREE UPWARD SHIFTS IN THE ALL THE GUIDANCE SURFACE DEWPOINTS WERE
APPLIED TO THE WEDNESDAY FORECAST WHEN WE SHOULD SEE HEAT INDICES IN
THE UPPER 90S IN THE AFTERNOON...BARRING ANY CONVECTIVE DEBRIS WHICH
IS IS UNLIKELY ATTM.

THE DAILIES...

TUESDAY NIGHT...THERE IS A CHANCE OF PATCHY FOG AND STRATUS NEAR THE
WEAK BACKDOOR FRONT WITH LIGHT WIND.  BEST CHANCE ALONG THE NJ
COAST. DONT HAVE FOG IN THE FCST ATTM.  A LITTLE TIME DISTANT FROM
THIS FCST ISSUANCE TO ADD CONFIDENTLY...ESPECIALLY WITHOUT A MORE
DILIGENT REVIEW OF ALL THE GUIDANCE.

WEDNESDAY...HOT AND HUMID WITH THE HI IN THE UPPER 90S IN OUR
GRIDS.  MODERATE TO HIGH PROB FOR AN EVENTUAL URBAN HEAT WARNING AND
SURROUNDING HEAT ADVISORY. TOO DISTANT TO ISSUE A WATCH ATTM EXCEPT
TO CONTINUE THE NOTE IN HWOPHI. LOW PROB OF A THUNDERSTORM.  WE SAW
THIS MORNINGS DAY 5 OUTLOOK VIA SPC.  FOR NOW THE TSTM MIGHT BE
EARLY MORNING? JUST DONT HAVE A GOOD FEEL FOR THIS POSSIBILITY.

THURSDAY...NOT QUITE AS HOT BUT STILL A CHANCE OF NUDGING 90F KPHL
SOUTH WITH A QUICK START TO RISING TEMPS BUT DEWPOINTS DOWN BY ABOUT
10 DEGREES.  THIS COULD BE DAY 4 OF A HEAT WAVE MANY AREAS FROM KPHL
SOUTH.  SOME POSSIBILITY OF A LINE OF TSTMS LATE IN THE DAY.  JUST
DIDN'T WORK THIS ASPECT INTO THE FCST ATTM.

FRIDAY-SATURDAY...HPC GUIDANCE WHICH IS DRY RELIEF SO FAR.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY TO OUR WEST THIS
EVENING AND TONIGHT...AND A SOUTHERLY FLOW WILL BE MAINTAINED
THROUGH THE PERIOD. THE USUAL DIURNAL INFLUENCE OF INCREASED SPEED
DURING THE DAY AND A DECREASE DURING THE NIGHT IS EXPECTED. COPIOUS
LOW LEVEL MOISTURE EXISTS ACROSS THE AREA WITH MID AND UPPER 60S DEW
POINTS...AND THIS WILL BE MAINTAINED THROUGH THE PERIOD.

THE CUMULUS FIELD IS FORECAST TO DISSIPATE THIS EVENING WITH THE
CESSATION OF AFTERNOON HEATING. A PERSISTENCE FORECAST OF ISOLATED
TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL BE KEPT FOR
MOST OF THE TAF SITES FOR THIS AFTERNOON AND THIS EVENING..AS
ACTIVITY WAS ALREADY NOTED OVER OUR SOUTHERN AND WESTERN ZONES AT
1740Z. A VICINITY SHOWER REMARK WAS USED FOR A FEW HOURS FOR KABE
AND KRDG IN VIEW OF CURRENT RADAR IMAGERY. ELSEWHERE...AS THE
OVERALL AREAL COVERAGE WILL BE LOW...ONLY A CB REMARK WAS USED.

THE CONTINUATION OF A WARM AND MOIST AIRMASS ALONG WITH A LIGHT
SOUTHERLY FLOW IS EXPECTED TO LEAD TO PATCHY IFR CONDITIONS LATER
TONIGHT AND EARLY SUNDAY MORNING. THE NAM MODEL SOUNDINGS AND MOS
GUIDANCE WERE MORE PESSIMISTIC THAN THE GFS. A TEMPO GROUP FOR IFR
CONDITIONS WAS USED FOR NOW...BUT LATER FORECASTERS MAY NEED TO
JUST USE A CATEGORICAL IFR GROUP FOR LATE TONIGHT...MORE SO FOR
CEILINGS THAN FOR FOG...ALTHOUGH THE MORE RURAL SITES MAY LOWER TO A
MILE OR LESS IN FOG.

ANOTHER ROUND OF CUMULUS IS EXPECTED TO DEVELOP SUNDAY AFTER THE
PATCHY OR POSSIBLE MORE EXTENSIVE STRATUS MIXES OUT...BUT IT MAY NOT
BE QUITE AS EXTENSIVE AS THIS AFTERNOON. A RIDGE BUILDING ALOFT IS
EXPECTED TO CAP MOST CONVECTION...SO A CB REMARK WAS NOT USED FOR
THE 30 HOUR KPHL TAF.

OUTLOOK...
THE FRONT TO THE WEST IS FORECAST TO WEAKEN AND OR DISSIPATE...AND A
RIDGE IS EXPECTED TO BUILD AT UPPER LEVELS...SO TYPICAL SUMMERY
WEATHER OF PATCHY LATE NIGHT IFR CONDITIONS...INCLUDING FOG AND SOME
STRATUS...ALONG WITH DIURNAL CUMULUS IS EXPECTED TO RULE THROUGH
ABOUT MIDWEEK. A WEAK COLD FRONT MAY MOVE THROUGH NORTHERN AREAS
MONDAY...BUT A SOMEWHAT STRONGER COLD FRONT IS FORECAST ABOUT
WEDNESDAY...AND THIS MAY INITIATE STRONG CONVECTION LATER WEDNESDAY
INTO WEDNESDAY NIGHT. COOLER HIGH PRESSURE IS EXPECTED TO MOVE IN
TO CLOSE OUT THE WEEK.

&&

.MARINE...
ON THE WEATHER MAP...A WEAKENING SURFACE FRONT TO THE WEST OF OUR
COASTAL WATERS AND BUILDING HIGH PRESSURE JUST TO THE EAST WILL
MAINTAIN A MODEST SOUTHERLY FLOW ACROSS OUR AREA TONIGHT THROUGH
MONDAY. A WEAK COLD FRONT MAY MOVE THROUGH LATER MONDAY. A STRONG
RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL BUILD FROM THE
LOWER MISSISSIPPI VALLEY...THROUGH THE TENNESSEE VALLEY...AND
NORTHEASTWARD INTO THE NORTHERN MID ATLANTIC REGION EARLY THIS
WEEK...WITH THE CENTER OF THE HIGH OVER THE CENTRAL APPALACHIANS.

SEAS MAY BUILD A BIT IN THE SOUTHERLY FLOW LATE SUNDAY SUNDAY NIGHT
AND INTO MONDAY. WAVEWATCH BUILDS SEAS BRIEFLY TO 5 FEET AT BUOY
44009 SUNDAY NIGHT...AND A BIT MORE AND FOR A LONGER TIME AT BUOY
44025...BUT SINCE THIS IS A MARGINAL SITUATION AND EFFECTS MAY ONLY
BE OVER THE OUTER COASTAL WATERS...NO SMALL CRAFT ADVISORY WILL BE
ISSUED AT THIS TIME. THE SITUATION WILL CONTINUE TO BE MONITORED.

A SOMEWHAT STRONGER COLD FRONT IS EXPECTED LATE WEDNESDAY OR MORE
LIKELY EARLY WEDNESDAY NIGHT...AND THIS COULD INITIATE SOME STRONG
THUNDERSTORMS. HIGH PRESSURE IS EXPECTED FOR LATER THIS COMING WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...DRAG/HEAVENER 622P
SHORT TERM...HEAVENER
LONG TERM...DRAG
AVIATION...99
MARINE...99
HYDROLOGY...
Hazardous weather outlook, May 28, 3:57 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT SAT MAY 28 2011

NJZ001-007-PAZ054-055-292000-
SUSSEX-WARREN-CARBON-MONROE-
357 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ008>010-012-015>019-PAZ060>062-
067>071-292000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
357 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

THERE IS A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ013-020>023-027-292000-
INLAND SUSSEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
357 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

THERE IS A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-292000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
357 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR EARLY SEASON HEAT ADVISORY CONDITIONS OVER
PORTIONS OF THIS AREA MONDAY THROUGH WEDNESDAY. HEAT INDICES MAY
RISE BRIEFLY INTO THE MID OR UPPER 90S.

THERE IS A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-292000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 2:06 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
206 PM EDT SAT MAY 28 2011

DEZ002-003-281900-
INLAND SUSSEX DE-KENT DE-
206 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX
COUNTIES...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTH
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BLADES AROUND 215 PM...
SEAFORD AROUND 220 PM...GEORGETOWN AROUND 225 PM...BRIDGEVILLE AROUND
240 PM...GREENWOOD AND ELLENDALE AROUND 255 PM.

OTHER THUNDERSTORMS MAY DEVELOP IN SOUTHERN AND CENTRAL DELAWARE
BETWEEN NOW AND 3 PM. ANY STORM MAY PRODUCE A WIND GUST TO 30 MPH.

LAT...LON 3899 7572 3900 7537 3851 7540 3850 7563

FORECASTER:DRAG
Local storm report, May 28, 3:14 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ELLENDALE               38.81N  75.42W
05/28/2011                   SUSSEX             DE   911 CALL CENTER

            TREE REPORTED DOWN IN ELLENDALE

&&

EVENT NUMBER PHI1100188

MEOLA
Special weather statement, May 28, 3:52 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT SAT MAY 28 2011

DEZ002-003-282030-
INLAND SUSSEX DE-KENT DE-
352 PM EDT SAT MAY 28 2011

...SHOWERS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT KENT AND
SUSSEX COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 9 MILES WEST
OF GEORGETOWN TO 13 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST
AT 15 MPH. THE SHOWERS WILL BE NEAR SYCAMORE AROUND 405 PM AND
ELLENDALE AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

THERE IS A CHANCE THESE SHOWERS WILL REDEVELOP INTO THUNDERSTORMS BY
430 PM.

LAT...LON 3884 7553 3902 7534 3872 7535 3847 7559
      3857 7566 3870 7561

FORECASTER: DRAG
Special weather statement, May 28, 5:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT SAT MAY 28 2011

NJZ009-010-015-019-PAZ068-069-071-282200-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOMERSET NJ-
511 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...HUNTERDON...
MERCER...MONTGOMERY...PHILADELPHIA AND SOMERSET COUNTIES...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM
10 MILES EAST OF PHILADELPHIA TO 10 MILES SOUTH OF TRENTON...MOVING
NORTH AT 25 MPH. THE HEAVY RAIN PRODUCING SHOWERS AND A
THUNDERSTORM WILL BE NEAR
BENSALEM...LEVITTOWN...TULLYTOWN...BORDENTOWN AROUND 520
PM...PENNDEL...HULMEVILLE...FAIRLESS HILLS...WHITE HORSE AROUND 525
PM...FEASTERVILLE AND MORRISVILLE AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4040 7505 4051 7467 4007 7469 4000 7491
      4002 7503

FORECASTER:DRAG
Special weather statement, May 28, 5:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT SAT MAY 28 2011

NJZ008>010-012-015-282230-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
551 PM EDT SAT MAY 28 2011

...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
HUNTERDON...MERCER...MIDDLESEX...MORRIS AND SOMERSET COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES SOUTHWEST OF NEW BRUNSWICK TO 7 MILES
NORTHWEST OF TRENTON...MOVING NORTHEAST AT 25 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR SOUTH BRUNSWICK...DAYTON...ROCKY
HILL...KENDALL PARK AROUND 555 PM...HOPEWELL AROUND 600 PM...NORTH
BRUNSWICK...SKILLMAN AROUND 605 PM...SOMERSET...NEW BRUNSWICK AND
BELLE MEAD AROUND 610 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.  TRENTON NEW
JERSEY RECORDED A WIND GUST TO 38 MPH AT 535 PM.

LAT...LON 4073 7437 4067 7445 4066 7445 4066 7443
      4066 7440 4064 7440 4059 7444 4060 7437
      4059 7437 4035 7453 4028 7485 4071 7476
      4077 7437

FORECASTER:DRAG
Special weather statement, May 28, 6:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SAT MAY 28 2011

NJZ008-010-012-282300-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
634 PM EDT SAT MAY 28 2011

...HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL AFFECT
MIDDLESEX...MORRIS AND SOMERSET COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF SOMERVILLE TO 8 MILES NORTHEAST
OF SOMERVILLE TO 8 MILES NORTH OF NEW BRUNSWICK...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR MILLINGTON AROUND 640
PM...MADISON AROUND 655 PM AND CHATHAM AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4055 7439 4059 7462 4060 7462 4081 7436
      4073 7437 4067 7445 4065 7445 4065 7440
      4064 7440 4059 7444 4060 7431 4058 7429

FORECASTER: DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:11 PM EDTSpecial Weather StatementPHIMercer49 min
May 28, 5:51 PM EDTSpecial Weather StatementPHISomerset39 min
May 28, 6:58 PM EDTSpecial Weather StatementPHIMorris32 min
May 27, 9:58 PM EDTSpecial Weather StatementPHIBerks62 min
May 27, 11:06 PM EDTSpecial Weather StatementPHICarbon54 min
May 27, 11:57 PM EDTSpecial Weather StatementPHIBerks63 min
May 28, 12:22 AM EDTSpecial Weather StatementPHICarbon53 min
May 28, 12:36 AM EDTSpecial Weather StatementPHICarbon54 min
May 28, 1:14 AM EDTSpecial Weather StatementPHICarbon, Monroe61 min
May 27, 10:08 PM EDTSpecial Weather StatementPHICecil67 min
May 28, 2:06 PM EDTSpecial Weather StatementPHISussex54 min
May 28, 2:12 PM EDTSevere Thunderstorm WarningPHIKent, Sussex48 min
May 28, 2:51 PM EDTAreal Flood AdvisoryPHIKent, Sussex99 min
May 28, 3:52 PM EDTSpecial Weather StatementPHISussex38 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.